Alert archive / Florida / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 208, NWS Mobile, AL

July 11, 2003Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 11, 2003, 7:01 PM CDT for Santa Rosa County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2003, 7:01 PM CDT (00:01 UTC)
Expired
Jul 11, 2003, 7:45 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Santa Rosa County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2003-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2003-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2004 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 120001
SVRMOB
FLC113-120045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
700 PM CDT FRI JUL 11 2003

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 745 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF JAY...MOVING EAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JAY BY 710 PM CDT
  BERRYDALE BY 745 PM CDT

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3084 8686 3082 8709 3078 8726 3095 8727
          3100 8705 3100 8689

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 11, 2:30 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT FRI JUL 11 2003

.SHORT TERM...UPPER TROF WILL LIFT TO THE NE OF REGION GRADUALLY
THROUGH LATE DAY SATURDAY AS CLAUDETTE CONTINUES MOVG NW AND THEN
EVENTUALLY WWD AS UPOSTREAM RIDGE NOSES INTO WRN GLF MEX.  SATURDAY
SHOULD BE A SLIGHT BIT DRIER THAN TODAY AS HEIGHTS BUILD AND
MOISTURE FLUX SHIFTS NEWD W UPPER TROF. RE-ENFORCING SWAVE TO
PLUNGE SWD OUT OF PLAINS AND BRING DE-CELERATING SFC FRONT INTO TN
VALLEY ON SUNDAY.  THIS MAY HELP TO DESTABILIZE LAPSE RATES FARTHER
NWD...BUT MORE IMPORTANTLY MAY SEND AN OUTFLOW SWD DURG THE
AFTERNOON TO INCREASE INLAND POPS 10-20%.  OTHER THAN THAT...LOLVL
MOISTURE DEPTH AND MAGN REMAINS UNCHANGED THROUGH PERIOD WITH NO
SIGNIFICNT THERMAL CHANGES TO SPEAK OF.  MAINLY SEA-BREEZES EACH
DAY.  WILL STICK VERY CLOSE TO MOS NUMBERS IN CURRENT PACKAGE AS AVN
HAS BEEN VERY CONSISTENT.

.EXTENDED...WILL MAINTAIN STATUS QUO AS SFC PRESSURES RISE IN
RESPONSE TO BERMUDA HIGH BUILDING WWD TUE-THU.  AFTER THAT TIME
...11.00 MRF WEAKNESS FORMS IN PRESSURE FIELD TO E OF OUR CWFA AND
SFC PRESSURES FALL SLGTLY BUT DEEP LYE MOISTURE REMINAS EAST OF
US.  SEA-BREEZES SHOULD BE VERY EFFECTIVE EACH DAY AT INITIATING
DEEP CONVECTION WITH LINGERING RAIN CHANCES PAST 00Z EACH EVENING.

.MARINE AND FIRE...AS CLAUDETTE PASSES S OF US LATE SATURDAY...SWELL
WILL LIKELY MOVE NWD AND BRING SEAS UP 1-2 FEET.  THIS COVERED WELL
IN CURRENT FORECAST PACKAGE...THUS VERY FEW CHANGES. NO FIRE
CONCERNS.

.PRELIMINARY TEMPS / POPS...

MOBILE     73 90 73 88 / 40 40 10 40
PENSACOLA  76 89 75 87 / 30 50 10 50
DESTIN     77 88 76 86 / 40 50 20 30
EVERGREEN  70 91 70 88 / 30 40 10 50
WAYNESBORO 71 91 72 88 / 50 40 20 50
CAMDEN     70 91 70 87 / 50 40 20 50

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

23/
Hazardous weather outlook, Jul 11, 6:00 AM CDT, 13 hours 1 minute before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE WITH DIFFERENTIAL
HEATING FORCING THE SEABREEZE LATER THIS MORNING AND AFTERNOON.
GENERALLY THIS WILL BE SUMMERTIME CONVECTION WITH A LOW RISK OF
WIDESPREAD HAZARDOUS WEATHER. A FEW MAY PRODUCE LOCALIZED PONDING.

AN ISOLATED WATERSPOUT OR TWO IS ALSO POSSIBLE THIS MORNING OVER
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTER ACTIVATION SHOULD NOT BE
REQUIRED.

In the hours before

Special weather statement, Jul 11, 1:23 PM CDT, 5 hours 38 minutes before
ALZ061>064-MSZ075-076-078-079-112000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
123 PM CDT FRI JUL 11 2003

...THUNDERSTORM ADVISORY FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA UNTIL 300 PM CDT...

AT 120 PM...NATIONAL WEATHER SERVICE DOPPLER INDICATED SCATTERED
STRONG THUNDERSTORMS DEVELOPING OVER PARTS OF SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA.  THE STORMS WILL MOVE EAST-NORTHEAST ACROSS
THE REGION THROUGH 300 PM.

THE STRONGEST STORMS WILL BE OVER STONE COUNTY OF MISSISSIPPI NEAR
BEATRICE THROUGH 200 PM AND WILL MOVE INTO GEORGE COUNTY SOUTHWEST
OF BENNDALE AFTER 200 PM.  OTHER STRONG STORMS WILL MOVE ACROSS
PARTS OF MOBILE COUNTY...ACROSS MOBILE BAY...AND INTO BALDWIN COUNTY
THROUGH 300 PM.

THE PRIMARY THREATS FROM THESE STORMS WILL BE STRONG WIND GUSTS TO
NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN.  SOME SMALL HAIL
IS ALSO POSSIBLE.

ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF
HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...
FLOOD PRONE AREAS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 11, 2:45 PM CDT, 4 hours 16 minutes before
FLZ005-006-112015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT FRI JUL 11 2003

...THUNDERSTORM ADVISORY FOR OKALOOSA COUNTY UNTIL 315 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7
MILES SOUTH OF DEERLAND...MOVING NORTH AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DEERLAND AND CRESTVIEW AIRPORT THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40
MPH...DANGEROUS LIGHTNING AND HEAVY RAIN.

ALTHOUGH BELOW SEVERE LIMITS AT THIS TIME...THIS STORM COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO
LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF
WATER AROUND LOW LYING...FLOOD PRONE AREAS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 11, 4:15 PM CDT, 2 hours 46 minutes before
FLZ003-112215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT FRI JUL 11 2003

...THUNDERSTORM ADVISORY FOR NORTHERN SANTA ROSA COUNTY UNTIL
515 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5
MILES NORTH OF ALLENTOWN...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BERRYDALE THROUGH 515 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40
MPH...DANGEROUS LIGHTNING AND HEAVY RAIN.

ALTHOUGH STILL BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF
HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...
FLOOD PRONE AREAS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 11, 4:36 PM CDT, 2 hours 25 minutes before
ALZ053-112200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
436 PM CDT FRI JUL 11 2003

...THUNDERSTORM ADVISORY FOR CLARKE COUNTY UNTIL 500 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF
STRONG THUNDERSTORMS MOVING INTO WESTERN SECTIONS OF CLARKE
COUNTY...MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...OPINE...
WINN...TALLAHATTA SPRINGS...CHILTON AND PEACOCK THROUGH 630 PM CDT.

PRIMARY THREATS FROM SOME OF THE STRONGER STORMS WILL BE WIND GUSTS
TO NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN.

ALTHOUGH STILL BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF
HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...
FLOOD PRONE AREAS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 4:47 PM CDT, 2 hours 14 minutes before
ALZ056-059-060-112245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
447 PM CDT FRI JUL 11 2003

...THUNDERSTORM ADVISORY FOR ESCAMBIA...COVINGTON AND CONECUH
COUNTIES UNTIL 545 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM 8 MILES NORTHWEST OF SARDINE TO 6 MILES EAST OF
ONYCHA...MOVING NORTHEAST AT 25 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 41...BROOKLYN...ANDALUSIA...SANFORD...NYMPH...LOANGO...
RIVER FALLS AND HEATH THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR
40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN.

ALTHOUGH STILL BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND
PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND
LOW LYING...FLOOD PRONE AREAS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jul 11, 6:14 PM CDT, 47 minutes before
ALZ059-062-FLZ001-112345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
614 PM CDT FRI JUL 11 2003

...THUNDERSTORM ADVISORY FOR ESCAMBIA AND BALDWIN COUNTIES IN
SOUTHWEST ALABAMA...AND ESCAMBIA COUNTY FLORIDA UNTIL 645 PM CDT...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHWEST OF PHILLIPSVILLE...MOVING NORTHEAST
AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NOKOMIS...WALNUT HILL...ATMORE...BRATT...CANOE...MALTA AND WAWBEEK
THROUGH 645 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40
MPH...SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY RAIN.

ALTHOUGH STILL BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF
HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...
FLOOD PRONE AREAS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

Nearby

Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.